An appetite stimulator is a drug or hormone that increases appetite. Decreased appetite can be seen in cases of infections, anxiety, cancer, and increased age. So appetite stimulators are used in these cases to increase their appetite. Vitamins, minerals, and herbs are effective in stimulating appetite. Zinc, fish oil, and thiamine are used as appetite stimulants. Dronabinol and Megestrol are medications used as appetite stimulants.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, My 2 years old son is only 25.13 lbs. He has a low appetite when it comes to eating solid food, he drinks 6 oz of milk every morning, after lunch, and before going to bed, he is taking vitamin C and Cherifer Immunomax daily. I often forgot to let him drink his multivitamin Nutri 10... Read Full »
Answer: Hello, Welcome to icliniq.com. Please note that the weight of the child mentioned is in acceptable limits. Do not unnecessarily give so many things. As per your description, it seems that the child is consuming more of milk mainly and also these multivitamins. Both of them lead to constipation an... Read Full »
Query: Hi doctor, My father aged 74 is suffering from TB and is under medication for the same since 15 days. There was a bronchoscopy done, which diagnosed the ailment. It has been two weeks since he has the medicines, but he is still feeling very weak. His appetite is very low. Also, he makes a sound whil... Read Full »
Answer: Hi, Welcome to icliniq.com. It usually takes three to four weeks to see some improvement. As it has already been 15 days, there should have been some improvement by now. Appetite will be low because of tuberculosis and because of medications. But if he eats less, he shall become more weak that he w... Read Full »
Query: Hi doctor, My problem is that I am losing my weight when I physically intimate with my boyfriend. Also, I got miscarriage once. My height is 5'2" and my weight is 99 lbs. For the last three months, I had weight gain capsules. When I stop that medicine, I do not feel hungry. Currently, I am not on an... Read Full »
Answer: Hi, Welcome to icliniq.com. Your reports appear to be normal (attachment removed to protect patient identity). Losing weight does not have anything to do with sex, although sex is considered to be a good exercise. There are a few things you can do to increase your weight. Take six meals a day. Th... Read Full »
Query: Hello doctor, My daughter is 21 years old and is very thin. Her weight is only 73 lbs and height is 5.4 ft. Since her birth she is of low weight and does not have any medical problems. Kindly advice some treatment plan that would help her to increase her weight. How long will it take for her to gain... Read Full »
Answer: Hello, Welcome to icliniq.com. Recombinant human growth hormone that is somatropin is used in most of the cases. But, that is a prescription medicine as this is used under clear indications after physical examination of growth hormone levels tested by a laboratory. Her family physician can help her... Read Full »
Query: Hi doctor, My 11 month old baby has not put on any weight. Her weight is 6.5 kg now. She has been in the same weight with no increase from the past 3 months. She does not eat any other solid or semi-solid food except breast milk. Please advice. Read Full »
Answer: Hi, Welcome to icliniq.com. The amount of food eaten would vary from child to child. Decreased intake, fussy child, and worm infestation are commonest causes for decreased weight gain. I would suggest a deworming for your baby. A single dose of Syrup Albendazole 400 mg will suffice. Also, I wo... Read Full »